MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE
Model Number SEP5-A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery using an indigo system separator 5 (sep5).During the procedure, the physician made one pass using the sep5 within an indigo system cat5 aspiration catheter (cat5).Upon removal of the sep5, the physician noticed that the tip of the sep5 had become partially unraveled.The procedure was then continued using a new catheter.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 5
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7389497
Report Number3005168196-2018-00669
Device Sequence Number13536540
Product Code DXE
UDI-Device Identifier00814548016108
UDI-Public00814548016108
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/11/2020
Device Model NumberSEP5-A
Device Catalogue NumberSEP5
Device Lot NumberF79992
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005